Aa
A
A
Close
646105 tn?1223657076
high blood pressure
After thyroidectomy, my husband's blood pressure is out of wack.  It seems that when we up the dose of Synthroid, his pressure goes up (after a few days), and if we cut back the dose, it goes down.  Does that have anything at all to do with the blood pressure?  He is taking .050 mg, but was initially taking .125 mg. Could there be a different underlying problem?  Any suggestions would be greatly appreciated.
Cancel
1 Answers
Page 1 of 1
Avatar universal
I have a similar experience.  With that pill, I see blood pressure up.  So I have to minimize pill to avoid high blood pressure.  Not much room to steer.
Comment
Cancel
Comment
Avatar universal
I wish I could be more helpful, but I have the same problem.  I was not on any medication until I was diagnosed with hypothyroid.  First I was on THYROID, desiccated pigs liver and they told me that being a natural product that addressed both T3 and T4 I would have little difficulty with it.   My blood pressure went through the ceiling along with my blood sugar which had never been high.  When I reduced the dosage by a third my blood pressure reduced a bit and my blood sugar returned to normal, but I still had heart palps...after three months.   They switched me Synthroid which also produces high blood pressure and a rash.   We are currently attempting to wean me off Synthroid and I want to try KELP (iodine) and after a bit introduce L-tyrosine which promotes the production of T3 while the iodine is more T4 related.   I am tracking my own blood pressure three times a day and I watch my blood pressure spike about 2-3 hours after taking the Synthroid and go to normal/low by late in the day.   I am going off it slowly because going off it too quickly can cause some serious issues with your heart.  
Comment
Cancel
649848 tn?1484935765
You've attached to a very old thread and the previous posters are no longer active on the forum, so I'm sure they wont' respond to your post.  

I'm not sure where you're getting your information, but desiccated T3 and T4 thyroid hormones come from pig's thyroid, not from their liver.  Pigs produce much more of the fast acting T3 than humans do, which could account for the reason your blood pressure increased when you started taking the desiccated hormones.

The rash you're experiencing from Synthroid could be a reaction to a filler, binder or dye in the medication.  Many people do very well on Levoxyl when they can't take others.  Some also do well on Tirosint, which is a gelcap and is hypo-allergenic.

Because kelp has the iodine, it would contra-indicated if you have Hashimoto's as it could make an autoimmune attack worse.
Comment
Cancel
Avatar universal
Twas a typo....I should have typed desiccated thyroid not liver.  I feed the dogs desiccated liver as training bits...so a track got crossed somewhere.   I have done some additional research and have started on D3, selenium and eating sea weed.  Also started on the autoimmune paleo diet and that seemed to lift the brain fog within a couple of days.   Selenium is being reduced in two weeks stints currently I am alternating 75mcg with 50 mcg every other day and after two weeks of that I drop to 50 mcg.  Blood pressure is going down
and after a month of slow reduction is almost normal.  
Comment
Cancel
Avatar universal
Oops...typo...Synthroid is being reduced not Selenium.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources